Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 16, NWS Key West, FL

November 15, 2016Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 15, 2016, 5:46 PM EST for Monroe County, Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2016, 5:46 PM EST (22:46 UTC)
Expired
Nov 16, 2016, 5:00 AM EST
In force
11 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WHUS42 KKEY 152246
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
546 PM EST TUE NOV 15 2016

FLZ076>078-161000-
/O.NEW.KKEY.CF.S.0016.161115T2246Z-161116T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
546 PM EST TUE NOV 15 2016

...MINOR COASTAL FLOODING EXPECTED AGAIN TONIGHT...

* COASTAL FLOODING...NUISANCE COASTAL FLOODING OF LOW-LYING AREAS AND
  ROADS WILL RETURN TONIGHT THROUGHOUT THE FLORIDA KEYS. DESPITE LIGHT
  RAINFALL ACROSS THE ISLAND CHAIN...LARGE PUDDLES WHICH CROP- UP
  OVERNIGHT WILL LIKELY NOT CONTAIN FRESHWATER...AND WILL LIKELY
  CONTAIN MOSTLY SALTWATER.

* TIMING...NUISANCE COASTAL FLOODING WILL PEAK NEAR THE TIMES OF HIGH
  TIDE TONIGHT AND EARLY WEDNESDAY MORNING...AND WILL LIKELY RETURN
  WEDNESDAY NIGHT FOR MUCH OF THE FLORIDA KEYS. 

* IMPACTS...SALTWATER FLOODING OF LOW ELEVATION STREETS AND LOTS IS
  LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND
  SEAWALLS WILL BE OVERTOPPED.

$$

CLR

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 15, 2:42 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Nov 15, 2:42 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Key West FL
242 PM EST Tue Nov 15 2016

.DISCUSSION...
.CURRENTLY...
Skies are cloudy with temperatures in the mid to upper 70s along the
island chain. Meanwhile, local radars are detecting numerous patches
of rain with embedded isolated showers on the Florida Straits, but
with only a few patches of light rain and sprinkles along the Florida
Keys northward. Surface wise, a decaying cool front is draped across
south central Florida and the adjacent atlantic and gulf waters.
On our marine district, winds are mostly northeast at 10 to 15 knots
except mostly east at 5 to 10 knots on the waters adjacent to the
Upper Keys including Florida Bay.

.SHORT TERM...(Tonight through Friday)
A formidable mid and upper level trough extending from the Florida
panhandle southwestward into the Gulf of Mexico will drive east
southeastward and across the Sunshine State early Wednesday morning,
with high pressure governing our sensible weather elements for the
balance of this week. With that said, will maintain likely rain
chances but rainfall amounts should be light tonight. Thereafter,
only nickle pops at best will be kept for the rest of this period.
High temperatures will average in the upper 70s with overnight lows
in the upper 60s.

&&

.LONG TERM...(Friday night through Tuesday)
It appears medium range guidance is coming into at least agreement
with a cold front approaching our area Sunday or Sunday night, with
cooler and drier air to follow into next week. With that said, low
level confluence will be limited with mid and upper level ascent
limited, hence only isolated showers will be retained.

&&

.MARINE...
A Small Craft Should Exercise Caution headline will be carried for
the Florida Straits, the outer waters of Mainland Monroe and the
waters in and around Dry Tortugas, elsewhere, moderate north to
northeast winds will increase to near 15 knots. Moderate to fresh
winds will become fresh to occasionally strong Wednesday night and
persist for the balance of the week when headlines will likely be
needed.

&&

.AVIATION...
VFR with occasional MVFR CIGS/VIS will continue in the short term as
shower coverage expands from south to north across the island chain.
NNE light to gentle breezes will back to the north with the FROPA,
and showers will likely diminish after 12z. Expect moderate
northerly breezes after 16/12z with gusts near 20 kts.

&&

.CLIMATE...
In 1975, the daily record low temperature of 56F was last recorded in
Key West. Temperature records have been kept since 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West 69 77 68 78 / 70 - 0 0
Marathon 68 77 67 78 / 70 - 0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...APA
Aviation/Nowcasts....MCLOVIN
Data Collection......Vickery

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 15, 6:02 AM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
602 AM EST TUE NOV 15 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-161100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
602 AM EST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COASTAL FLOOD ADVISORY LIKELY WILL BE REQUIRED TONIGHT. UNUSUALLY
HIGH WATER LEVELS WILL DEVELOP AROUND THE TIME OF HIGH TIDE TONIGHT.
THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS.
SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE
OVER-TOPPED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COASTAL FLOOD ADVISORY MAY BE REQUIRED WEDNESDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE STRAITS OF FLORIDA
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND FOR ALL FLORIDA KEYS
COASTAL WATERS MARINE ZONES BETWEEN FRIDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

In the hours before

Local storm report, Nov 15, 4:40 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
440 PM EST TUE NOV 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     WATER SPOUT      4 E WINDLEY KEY         24.96N 80.54W
11/15/2016                   GMZ042             FL   COAST GUARD

            WATERSPOUT REPORTED BY U.S. COAST GUARD STATION
            ISLAMORADA OCEAN SIDE OF MILE MARKER 88 ON US 1 AT 1234
            PM EST.

&&

EVICKERY

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:16 PM ESTCoastal Flood StatementKEYMonroe10 hr

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.